SHOJI SESOKO, M.D.; NAOMICHI MIYAZAKI, M.D.; YOSHIO KATO, M.D.; OSAMU TOCHIKUBO, M.D.; YOSHIHIRO KANEKO, M.D.
To the editor: The relation between parasympathetic nerve activity and hypertension is still not clear, although the mechanisms whereby the sympathetic nervous system affects blood pressure have been clarified in recent studies. To investigate the parasympathetic nerve mechanisms contributing to hypertension, we have been carrying out studies with atropine injections (1, 2) in hypertensive patients. We report a case with evidence that atropine injection induced a hypertensive crisis in a patient with hypertension.
A 28-year-old man was found to have hypertension (blood pressure 188/90 mm Hg) and proteinuria, but not renal dysfunction (serum creatinine level, 1.2 mg/dL) in May 1982.
Learn more about subscription options.
Register Now for a free account.
SESOKO S, MIYAZAKI N, KATO Y, TOCHIKUBO O, KANEKO Y. Atropine and a Hypertensive Crisis. Ann Intern Med. 1984;101:720. doi: 10.7326/0003-4819-101-5-720_1
Download citation file:
Published: Ann Intern Med. 1984;101(5):720.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only